Alert archive / Iowa / Freeze Warnings in 2008
Freeze Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this freeze warning at Oct 15, 2008, 3:44 PM CDT for 17 counties in Iowa. It took effect at Oct 16, 2008, 3:40 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2008, 3:44 PM CDT (20:44 UTC)
- In effect from
- Oct 16, 2008, 3:40 AM CDT
- Expired
- Oct 16, 2008, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Des Moines, IA
Counties Audubon County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 152044 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT WED OCT 15 2008 .COLD AIR ASSOCIATED WITH AN AREA OF HIGH PRESSURE SLIDING SOUTHEAST FROM THE NORTHERN PLAINS...WILL CONTINUE TO SINK INTO THE STATE OVERNIGHT BEHIND A COLD FRONT THAT MOVED THROUGH THE STATE EARLIER IN THE DAY. THIS WILL BRING THE FIRST FROST OR FREEZE TO MANY LOCATIONS ACROSS WEST CENTRAL AND NORTHERN IOWA OVERNIGHT. IAZ004-005-015-023-024-033-034-044-045-057-070-160215- /O.NEW.KDMX.FZ.W.0002.081016T0900Z-081016T1400Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD- CARROLL-AUDUBON-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON... CARROLL...AUDUBON...ATLANTIC 344 PM CDT WED OCT 15 2008 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. TEMPERATURES ARE EXPECTED TO FALL TO FREEZING OR JUST BELOW ACROSS PORTIONS OF WEST CENTRAL AND NORTH CENTRAL IOWA TONIGHT...BENEATH CLEAR SKIES AND LIGHT WINDS...RESULTING IN A WIDESPREAD FREEZE ACROSS MUCH OF THE AREA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ IAZ006-007-016-017-025-035-036-046-047-058-059-071-081-082-092- 093-160215- /O.NEW.KDMX.FR.Y.0003.081016T0900Z-081016T1400Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-WEBSTER-HAMILTON- GREENE-BOONE-GUTHRIE-DALLAS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...CLARION...FORT DODGE...WEBSTER CITY...JEFFERSON... BOONE...GUTHRIE CENTER...ADEL...GREENFIELD...CORNING...CRESTON... BEDFORD...MOUNT AYR 344 PM CDT WED OCT 15 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S TONIGHT ACROSS MUCH OF CENTRAL AND NORTH CENTRAL IOWA. WIDESPREAD FROST CAN BE EXPECTED OVERNIGHT...ESPECIALLY IN RURAL AND LOW-LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ ALBRECHT
3 follow-up statements
000 WWUS73 KDMX 160207 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 907 PM CDT WED OCT 15 2008 .COLD AIR ASSOCIATED WITH AN AREA OF HIGH PRESSURE SLIDING SOUTHEAST FROM THE NORTHERN PLAINS...WILL CONTINUE TO SINK INTO THE STATE OVERNIGHT BEHIND A COLD FRONT THAT MOVED THROUGH THE STATE EARLIER IN THE DAY. THIS WILL BRING THE FIRST FROST OR FREEZE TO MANY LOCATIONS ACROSS CENTRAL IOWA OVERNIGHT. IAZ004-005-015-023-024-033-034-044-045-057-070-161015- /O.CON.KDMX.FZ.W.0002.081016T0900Z-081016T1400Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD- CARROLL-AUDUBON-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON... CARROLL...AUDUBON...ATLANTIC 907 PM CDT WED OCT 15 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. BENEATH A CLEAR SKY AND LIGHT WIND...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES ACROSS PORTIONS OF WEST CENTRAL AND NORTH CENTRAL IOWA LATE TONIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ IAZ026-037-048-049-060-061-072>074-083-084-094-161015- /O.EXA.KDMX.FR.Y.0003.081016T0900Z-081016T1400Z/ FRANKLIN-HARDIN-STORY-MARSHALL-POLK-JASPER-MADISON-WARREN-MARION- CLARKE-LUCAS-DECATUR- INCLUDING THE CITIES OF...HAMPTON...ELDORA...AMES... MARSHALLTOWN...DES MOINES...NEWTON...WINTERSET...INDIANOLA... KNOXVILLE...OSCEOLA...CHARITON...LEON 907 PM CDT WED OCT 15 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. A CLEAR SKY AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S TONIGHT. AREAS OF FROST CAN BE EXPECTED OVERNIGHT...ESPECIALLY IN RURAL AND LOW-LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ IAZ006-007-016-017-025-035-036-046-047-058-059-071-081-082-092- 093-161015- /O.CON.KDMX.FR.Y.0003.081016T0900Z-081016T1400Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-WEBSTER-HAMILTON- GREENE-BOONE-GUTHRIE-DALLAS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...CLARION...FORT DODGE...WEBSTER CITY...JEFFERSON... BOONE...GUTHRIE CENTER...ADEL...GREENFIELD...CORNING...CRESTON... BEDFORD...MOUNT AYR 907 PM CDT WED OCT 15 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. A CLEAR SKY AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S TONIGHT. AREAS OF FROST CAN BE EXPECTED OVERNIGHT...ESPECIALLY IN RURAL AND LOW-LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MOYER
000 WWUS73 KDMX 160840 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 340 AM CDT THU OCT 16 2008 .COLD AIR ASSOCIATED WITH AN AREA OF HIGH PRESSURE SLIDING SOUTHEAST FROM THE NORTHERN PLAINS WILL PRODUCE WIDESPREAD FROST OVER THE SOUTH AND EAST SECTIONS OF CENTRAL IOWA...AND SUB- FREEZING TEMPERATURES OVER MUCH OF THE NORTH AND WEST THIS MORNING. IAZ006-007-016-017-025-026-161400- /O.UPG.KDMX.FR.Y.0003.081016T0900Z-081016T1400Z/ /O.EXA.KDMX.FZ.W.0002.081016T0900Z-081016T1400Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...CLARION...HAMPTON 340 AM CDT THU OCT 16 2008 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE FROST ADVISORY IS NO LONGER IN EFFECT WISH A CLEAR SKY AND LIGHT WIND...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 25 AND 30 DEGREES ACROSS PORTIONS OF WEST CENTRAL AND NORTHERN IOWA THIS MORNING. MANY LOCATIONS REACHED FREEZING WELL BEFORE SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ IAZ004-005-015-023-024-033-034-044-045-057-070-161400- /O.CON.KDMX.FZ.W.0002.081016T0900Z-081016T1400Z/ EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD- CARROLL-AUDUBON-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON... CARROLL...AUDUBON...ATLANTIC 340 AM CDT THU OCT 16 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. WITH A CLEAR SKY AND LIGHT WIND...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 25 AND 30 DEGREES ACROSS PORTIONS OF WEST CENTRAL AND NORTHERN IOWA THIS MORNING. MANY LOCATIONS REACHED FREEZING WELL BEFORE SUNRISE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ IAZ027-028-038-039-050-062-075-085-086-095>097-161400- /O.EXA.KDMX.FR.Y.0003.081016T0900Z-081016T1400Z/ BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MAHASKA-MONROE- WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO...TOLEDO...GRINNELL...OSKALOOSA...ALBIA...OTTUMWA... CORYDON...CENTERVILLE...BLOOMFIELD 340 AM CDT THU OCT 16 2008 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. A CLEAR SKY AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S THIS MORNING. AREAS OF FROST CAN BE EXPECTED...ESPECIALLY IN RURAL AND LOW-LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ IAZ035>037-046>049-058>061-071>074-081>084-092>094-161400- /O.CON.KDMX.FR.Y.0003.081016T0900Z-081016T1400Z/ WEBSTER-HAMILTON-HARDIN-GREENE-BOONE-STORY-MARSHALL-GUTHRIE- DALLAS-POLK-JASPER-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...FORT DODGE...WEBSTER CITY...ELDORA... JEFFERSON...BOONE...AMES...MARSHALLTOWN...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...CORNING...CRESTON...OSCEOLA...CHARITON...BEDFORD... MOUNT AYR...LEON 340 AM CDT THU OCT 16 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. A CLEAR SKY AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S THIS MORNING. AREAS OF FROST CAN BE EXPECTED...ESPECIALLY IN RURAL AND LOW-LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KDMX 161404 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 904 AM CDT THU OCT 16 2008 IAZ004>007-015>017-023>026-033-034-044-045-057-070-161515- /O.EXP.KDMX.FZ.W.0002.000000T0000Z-081016T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-CRAWFORD-CARROLL- AUDUBON-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... DENISON...CARROLL...AUDUBON...ATLANTIC 904 AM CDT THU OCT 16 2008 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ IAZ027-028-035>039-046>050-058>062-071>075-081>086-092>097-161515- /O.EXP.KDMX.FR.Y.0003.000000T0000Z-081016T1400Z/ BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE- BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ALLISON...WAVERLY...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...GUTHRIE CENTER...ADEL... DES MOINES...NEWTON...GRINNELL...GREENFIELD...WINTERSET... INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 904 AM CDT THU OCT 16 2008 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Oct 15, 1:00 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Oct 15, 1:00 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 100 PM CDT WED OCT 15 2008 .UPDATED FOR THE 18Z AVIATION DISCUSSION... .SHORT TERM.../TODAY/ GOOD SWATH OF RAIN ONGOING ACRS THE STATE THIS MORNING AS BROAD AREA OF ISENTROPIC LIFT AND QG FORCING PERSISTS. ASSOCIATED SHORT WAVE WILL BECOME MORE PROGRESSIVE TODAY WITH PRIMARY FORCING MECHANISMS SHIFTING QUICKLY EAST DURING THE DAY. EXPECT BACK EDGE OF PCPN TO PUSH RELATIVELY FAST THROUGH THE STATE THIS MORNING WITH SUBSIDENCE INCREASING DURING THE AFTERNOON ALLOWING CLEARING TO SPREAD ACRS THE CWA. CAA WL ALSO INCREASE BY MIDDAY AS NORTHWEST SFC WNDS PICK UP AND 850MB TEMPS FALL. HIGHS SOMEWHAT PROBLEMATIC GIVEN THE INCREASING SUN BY AFTERNOON BUT ALSO COOLER AIRMASS PUSHING INTO THE STATE. HAVE GENERALLY UNDERCUT GUIDANCE IN ALL LOCATIONS GIVEN EARLY CLDS AND RAIN FOLLOWED SHORTLY THEREAFTER BY CAA. .LONG TERM.../TONIGHT THROUGH TUESDAY/ PRECIP SHOULD BE CLEARED OUT BY 00Z THIS EVENING WITH COLD FRONT HAVING PUSHED THROUGH THE AREA. THIS WILL MAKE FOR A CHILLY NIGHT TONIGHT WITH LIGHT NW WINDS UNDER CLEAR SKIES. MIN TEMPS DIFFICULT TO PIN DOWN ESPECIALLY IN THE NW...HAVE GONE WITH MINS BELOW 32 ONLY AT KEST ATTM BUT IF WINDS ARE LIGHTER THAN PROGGED MORE LOCATIONS AROUND KAXA...KMCW...AND KFOD WILL ALSO BE IN DANGER OF DROPPING BELOW FREEZING. THURSDAY WILL ALSO BE QUITE COOL WITH CONTINUED CAA IN NNW FLOW AND CLOUDS MOVING IN FROM THE NW. SHORTWAVE PASSING OVER NE IA THURS NIGHT/FRI MORNING APPEARS LESS ROBUST THAN IT DID LAST NIGHT...WITH ONLY ECMWF SPITTING OUT DECENT QPFS AND OVERCOMING THE LOW LEVEL DRY AIR A CONCERN. HAVE TRIMMED BACK POPS BUT KEPT SLIGHTS OVER THESE PERIODS. IT NOW APPEARS THAT SURFACE HIGH WILL MOVE SE OF THE AREA BY FRI NIGHT OR EARLY SAT...RESULTING IN A GRADUAL WARMING TREND OVER THE WEEKEND. LONG RANGE MODELS CONTINUE TO PUSH A COLD FRONT THROUGH FROM THE NORTH...WITH GFS A BIT FASTER BRINGING IT THROUGH SUNDAY AFTERNOON AND ECMWF MORE LIKE SUNDAY NIGHT. ATTM OPTED TO KEEP SUNDAY DRY AND MAINTAINED CHANCE POPS FOR SUNDAY NIGHT. && .AVIATION...15/18Z RAIN FINALLY MOVED OUT OF MOST TAF SITES...AND WILL END AT KOTM WITHIN THE NEXT FEW HOURS AS WESTERN EDGE OF PRECIP CONTINUES TO MOVE EAST. BACK EDGE OF CLOUD SHIELD ALSO MAKING ITS WAY ACROSS THE STATE...WITH SKIES MAINLY CLEAR AT KFOD AND KMCW. SOME TRAILING SCT-BKN025 CIGS AS MAIN CLOUD AREA CLEARS SO HAVE ADJUSTED FOR THAT AT ALL TAF SITES WHICH SHOULD COMPLETELY CLEAR OUT BY MID/LATE AFTERNOON. MODELS INDICATING SOME LOW LEVEL MOISTURE THU AM...SO HAVE ADDED SOME SCT DECKS AT WESTERNMOST LOCATIONS. GUSTY NORTHWEST WINDS STILL EXPECTED BEHIND THE FRONT THROUGH THIS AFTERNOON...WITH WINDS DIMINISHING TO AROUND 5 MPH OVERNIGHT INTO THURSDAY BENEATH AREA OF SFC HIGH PRESSURE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...LEE AVIATION...ALBRECHT
Hazardous weather outlook, Oct 15, 3:22 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 322 PM CDT WED OCT 15 2008 IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081- 082-092-093-161100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- UNION-TAYLOR-RINGGOLD- 322 PM CDT WED OCT 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND NORTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT OVERNIGHT LOWS WILL DIP TO BETWEEN 29 AND 34 DEGREES DURING THE EARLY MORNING HOURS. WITH MOSTLY CLEAR SKIES AND RELATIVELY LIGHT WINDS...THIS COULD VERY WELL PRODUCE FROST OR FREEZING CONDITIONS BY DAYBREAK THURSDAY MORNING. FREEZE WARNINGS AND FROST ADVISORIES ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ026>028-037>039-048>050-060>062-072>075-083>086-094>097-161100- FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL- TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE- LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 322 PM CDT WED OCT 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL AND EASTERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:44 PM CDT | Frost Advisory | DMX | Adair, Adams, Appanoose, Black Hawk, Boone, Bremer and 34 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.